• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Replacement for doxepin / sinequan

M

mightymarshallmathers

New member
Joined
Sep 14, 2020
Messages
2
Location
Christchurch,
Thanks in advance for any info.

I have been taking doxepin for anxiety and trouble sleeping for around 13 years, but around six months ago my doctor switched me to nortriptyline as doxepin has been discontinued here in New Zealand.

My anxiety got worse and worse, so I convinced my doctor to switch me back, but it is very hard to get supply. I have enough for a few weeks, but I need to find something else pretty soon. I don't want to go back to those symptoms as they were crippling and causing major relationship and work problems.

I note that doxepin is a tricyclic SNRI. Should I be looking for another SNRI?

Thanks again,
3M
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
2,993
Location
England

This might help
Alternatives discussed and it looks like you were switched to a recommended alternative
 
M

mightymarshallmathers

New member
Joined
Sep 14, 2020
Messages
2
Location
Christchurch,
Hi Tawny. Thanks for your reply. I've seen that page, and it contains some valuable information. However, I was hoping someone here could add to it.

If you scroll down, you'll see a handful of replies from people in my situation (some who mention they're also in New Zealand) who've had problems with the recommended alternatives. I had a very similar experience to Sheryl Day, where the nortriptyline along with some dehydration caused what I'm now guessing was a panic attack, my first ever, plus crazy high blood pressure.

About a month ago, I had requested (and paid for) a psychiatric assessment for a med review, and the psychiatrist recommended no change from venlafaxine and nortriptyline.

I'm not happy as just a few weeks later I ended up in hospital. It also affected my final semester in a post graduate program and I wound up getting C- in my final course.
 
Top